Indiana, 2014Flooding in Indiana, February 22 to 28, 2014
February 22 to 28, 2014 · NWS PAH · 6 events in 4 counties and zones
Minor river flooding occurred in response to a combination of snowmelt and heavy rain. A warm front lifted north, helping temperatures reach near 70 degrees by the 20th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor river flooding occurred in response to a combination of snowmelt and heavy rain. A warm front lifted north, helping temperatures reach near 70 degrees by the 20th. Ice and snowmelt ran off into the rivers. This runoff, combined with heavy showers and thunderstorms ahead of a cold front, caused rises in the rivers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 22, 4:17 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 22, 4:17 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
317 PM CST Sat Feb 22 2014
.SHORT TERM...(Tonight through Monday night)
ISSUED AT 312 PM CST SAT FEB 22 2014
Not much to discuss in the short term.
A frontal boundary is forecast to sag slowly southeast across our
CWA tonight and be well to our south and east by midday Sunday.
Behind it high pressure will begin to overspread the region on
Sunday. Latest model runs now hinting at a light precipitation event
Sunday afternoon. There is broad cyclonic flow aloft, but with so
much downward motion in the lower levels, or so you would expect
with the high building in, one would think the chance for
precipitation would be virtually non-existant, but maybe not so.
After digging a little deeper into what the models could possibly be
keying on, there will apparently be decent isentropic upglide on the
I295 surface coincident with just enough moisture to perhaps squeeze
out a drop or two. Therefore, added sprinkles to the northwest half
of the CWA between 18-21Z (noon-3 PM) and over the southeast half
between 21-00Z (3-6 PM).
Beyond that the aforementioned surface high pressure combined with
the lack of moisture and upper level disturbances/perturbations
should keep the region dry through the rest of the short term
period.
In the wake of the frontal passage, temperatures will drop back to
below normal through the remainder of the period.
.LONG TERM...(Tuesday through Saturday)
ISSUED AT 312 PM CST SAT FEB 22 2014
Overall pattern will be a continuation of the eastern trough/western
ridge that has prevailed most of the winter. This translates into
unseasonably cold and dry conditions for our area.
As far as the daily details...
Cloudiness will increase Tuesday ahead of a fast moving 500 mb
shortwave in the northwest flow aloft. There may be a few showers in
the afternoon...but overall it should be dry. Any leftover showers
in the evening will change to snow showers Tuesday night.
On Wednesday...a very cold and dry Arctic air mass will be in place.
This air mass will be associated with a 1035 mb surface high over
the Plains states. Despite 850 mb temps around minus 15C in the
morning...highs should be close to 30 degrees due to full sunshine
and bare ground.
On Wednesday night and Thursday...cold and dry conditions will
continue as a surface ridge passes across the Lower Ohio Valley.
Lows Wed night will depend on the strength and positioning of the
surface ridge. There is about a 10 degree difference between the 00z
ecmwf and 12z gfs mos lows for PAH. Will shade temps a little lower
than the multi model blend...which is a compromise between the two
mos values.
On Friday...the 12z ecmwf/gfs agree that a southern stream 500 mb
shortwave will move east from the southern Plains across the Lower
Mississippi Valley. The associated surface low will move along the
Gulf coast. Both models and the gfs ensemble mean indicate the
northern fringe of the qpf will brush the southern border of
Missouri and Kentucky. Will not introduce any pops at this time.
There will be plenty of time to watch model trends as this system is
six days out.
Model variability is very high for Saturday. Will forecast dry
conditions with temps remaining below normal.
&&
.AVIATION...
ISSUED AT 312 PM CST SAT FEB 22 2014
VFR conditions expected at all sites through most of the period.
As a front settles in over the area overnight, cigs may decrease
to MVFR starting around 14-15Z. South southwest winds aob 10
knots will swing around to the north to northeast after 08Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...MY
Hazardous weather outlook, Feb 22, 4:09 AM EST, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
309 AM CST SAT FEB 22 2014
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-231100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
309 AM CST SAT FEB 22 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SMALL CHANCE OF LIGHT SNOW TUESDAY NIGHT...BUT MINIMAL
IMPACT IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Flood, Pike
- When
- February 22, 6:00 PM EST to February 28, 11:59 PM EST
- Where
- Pike County, 0.85 mi NW of Petersburg to 2.19 mi N of Petersburg
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 38.509, -87.291
Minor flooding occurred along the White River. Bottomland woods and fields were underwater. Several county roads were flooded. The flooding continued into March.
Flood, Gibson
- When
- February 23, 7:00 AM CST to February 28, 11:59 PM CST
- Where
- Gibson County, 1.71 mi W of Giro to 1.77 mi NNE of Hazleton
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.496, -87.501
Minor flooding occurred along the White River. Many low-lying woods and fields were underwater. Some river cabins were affected. A couple of Hazleton city streets were flooded, along with at least one rural county road. Low-lying oil fields were inundated. Flood gates were installed at Hazleton. Floodwaters covered the Hazleton softball field. The flooding continued into March.
Flood, Warrick
- When
- February 23, 7:45 PM CST to February 28, 11:59 PM CST
- Where
- Warrick County, 2.01 mi ESE of Newburgh to 2.96 mi ESE of Newburgh
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 37.934, -87.389
Minor flooding occurred along the Ohio River. Low-lying fields and woodlands near the river were inundated. The flooding continued into March.
Flood, Posey
- When
- February 24, 6:30 PM CST to February 28, 11:59 PM CST
- Where
- Posey County, 0.62 mi SW of Mt Vernon to 0.2 mi SSW of Mt Vernon
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 37.924, -87.909
Minor flooding occurred along the Ohio River. Low-lying fields and woodlands near the river were inundated. The flooding continued into March.
Flood, Gibson
- When
- February 25, 12:00 PM CST to February 28, 11:59 PM CST
- Where
- Gibson County, 1.09 mi NW of East Mt Carmel to 1.25 mi NNW of East Mt Carmel
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.412, -87.742
Minor flooding occurred along the Wabash River. Flood waters began to affect residents of East Mt. Carmel, Indiana. Several local river roads were flooded. All oil field production ceased with the exception of pumping units on substructures. Access to these was by boat only. Many river cabins became inaccessible. The flooding continued into March.
Flood, Posey
- When
- February 25, 8:00 PM CST to February 28, 11:59 PM CST
- Where
- Posey County, 0.77 mi WSW of New Harmony to 2.28 mi SW of New Harmony
- Cause
- Heavy Rain / Snow Melt
- Reported by
- River/Stream Gage
- Coordinates
- 38.126, -87.943
Minor flooding occurred along the Wabash River. Low-lying fields and woodlands near the river were flooded. The flooding continued into March.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Montana, February 22 to 24, 20144 deaths · 3 injured · 8 events
- Winter Storm in Montana, February 22 to 25, 20141 death · 21 events
- Flooding in Indiana, February 22 to 25, 20141 injured · $460,000 · 2 events
- Winter Storm in Wyoming, February 22 to 23, 201412 events
- Winter Weather in Wyoming, February 22 to 23, 20147 events
- Heavy Snow and Winter Weather in Washington, February 22 to 25, 20146 events
- Winter Storm in Nebraska, February 22 to 23, 20145 events
- Winter Storm in Nebraska, February 22 to 23, 20145 events
- Heavy Snow and Winter Weather in Nebraska, February 22 to 23, 20145 events
- Winter Weather in Idaho, February 22 to 25, 20143 events
- Winter Storm in Colorado, February 22 to 23, 20143 events
- Heavy Snow in Washington, February 22 to 23, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499872, 499873, 499867, 499868, 499870, 499869.